How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Bruce Your Own Question
Dr. Bruce
Dr. Bruce, Veterinarian
Category: Dog
Satisfied Customers: 18775
Experience:  Small animal veterinarian with 15 years experience
14018973
Type Your Dog Question Here...
Dr. Bruce is online now

My golden retriever of 90lbs may have just taken 650 mg of

Customer Question

my golden retriever of 90lbs may have just taken 650 mg of ibroprofen
Submitted: 1 year ago.
Category: Dog
Expert:  Dr. Bruce replied 1 year ago.

Hi. Welcome to Just Answer. My name is***** Thank you for your question. If a 90 pound dog ate 650 mg of ibuprofen, this wouldn't necessarily be a worrisome situation. Typically if doses less than 50 mg / kg are eaten, then gastrointestinal upset is the typical problem - vomiting. She is 40.9 kg so that makes this a possible 15.8 mg / kg dose. If there is a chance she ate more ibuprofen or weighs less, than this increases that dose. If she is on oral steroids or other NSAID's, then this could be worse as doses >50 mg / kg can cause stomach ulcers. So for a typical healthy dog with no underling problems and not on any other oral medications, one at 90 pounds eating 650 mg ibuprofen shouldn't be a problem.

Customer: replied 1 year ago.
no side effects you are saying she was ment to be taking Metronidazole for coxcidea but took my ibuprophen by mistake
Customer: replied 1 year ago.
shes 13 and has just gone thru old rolling dog syndrome
Customer: replied 1 year ago.
i feel terrible i gave her the wrong meds, what should i look for as a side effect
Expert:  Dr. Bruce replied 1 year ago.

Sorry for my delay as a case at work pulled me away. The fact that she was on the metronidazole shouldn't make things any different. AS far as signs of GI effects - vomiting is the big one. This can happen to any owner and I've actually seen it a lot at my ER! Don't feel your the first or the last to have something like this happen!

Related Dog Questions